Am I taking too much thyroxine : Hi I had radio... - Thyroid UK

Thyroid UK
107,041 members123,956 posts

Am I taking too much thyroxine

Corrs
Corrs

Hi I had radio iodine therapy Aug 2017 was put on 75 mg thyroxine daily and was doing ok I am now feeling unwell shaky vomiting diarrhoea aching legs blood test came back normal

T4 12 TSH1.5 2 weeks before this test T4 was 14 TSH 4.7

I feel so unwell Gp not much help

18 Replies
oldestnewest

Sounds more like you've got flu. But, we cannot interpret blood tests without the ranges, which vary from lab to lab. :)

Corrs
Corrs
in reply to greygoose

Hi greygoose I thought I had flu but had symptoms for a long time

greygoose
greygoose
in reply to Corrs

Symptoms of flu will last a long time when you are hypo. It takes a long time to recover.

Still need the ranges. :)

How are your Adrenals ? There is a Private 24 Hour Saliva Test that could indicate low/high cortisol at the wrong times ...

Corrs
Corrs
in reply to Marz

All blood tests came back normal no glands swollen my thyroid was knocked out by the radio iodine therapy

Marz
Marz
in reply to Corrs

I mentioned your Adrenals - not the Thyroid !

Corrs
Corrs
in reply to Marz

Sorry yes I realised after I replied where did you find the private test for this thanks

Corrs
Corrs
in reply to Marz

How do you get the test

Marz
Marz
in reply to Corrs

Go to About Testing on the main website of Thyroid UK - see link below. I think it is Regenerus Labs that do the Private Test - the 24 Hour Saliva Test.

thyroiduk.org

Corrs
Corrs
in reply to Marz

Thank you

Marz
Marz
in reply to Corrs

Could well be that there are some remnants of your thyroid that are irratically pumping out hormone, particularly T3. Ask for an appointment with your endocrinologist are you are experiencing unexpected signs and symptoms.

Corrs
Corrs
in reply to jimh111

Thanks will do

SlowDragon
SlowDragonAdministrator

For full Thyroid evaluation you need TSH, FT4, FT3 plus TPO and TG thyroid antibodies and also very important to test vitamin D, folate, ferritin and B12 as well

Corrs
Corrs
in reply to SlowDragon

Thanks

Think an urgent referral back to endocrinology might be worth considering.

You might still have some thyroid remnants - also having had RAI the side effects of which you may now be experiencing.

Thanks wasn't aware RAI had side effects especially after 15 months

You may also like...